Alert archive / Louisiana / Flash Flood Watches in 2008
Flash Flood Watch 13, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood watch at Aug 11, 2008, 10:00 AM CDT for 15 counties in Texas; 16 parishes in Louisiana; 9 counties in Arkansas. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2008, 10:00 AM CDT (15:00 UTC)
- Expired
- Aug 12, 2008, 3:28 PM CDT
- In force
- 29 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- None
All 40 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Bowie County, TX, Camp County, TX, Cass County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 37 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1319 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Aug 11, 2:55 AM CDT, 7 hours 5 minutes earlier.
Area forecast discussion, Aug 11, 2:55 AM CDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 255 AM CDT MON AUG 11 2008 .DISCUSSION... WATER VAPOR IMAGERY SHOWS ELONGATED UPPER RIDGE CENTERED OVER BAJA/SONORA...ALLOWING FOR NW FLOW ALOFT FM THE TEXAS PANHANDLE THRU THE FOUR-STATE AREA. A LARGE...DECAYING MCS WAS NOTED OVER KLBB AND VICINITY...WHILE CLOSER TO HOME...ANOTHER WAS DEVELOPING OVER SE OK TO BRING IN THE NEXT SHOT OF RAIN. 24-HR MPE ESTIMATES NOTE THAT THE BULK OF HEAVIEST PRECIP FELL JUST NE OF THE CWA IN AR...ALSO REFLECTED IN THE LATEST FFG. THUS...WE/LL AGAIN HOLD OFF ON ISSUING A FLASH FLOOD WATCH FOR NOW. REPEATED MCS DEVELOPMENT HAS MADE THE GFS SOMEWHAT NOISY...BUT LATEST RUN HINTS AT A SECOND ONE DEVELOPING AGAIN TONIGHT AND FOLLOWING THE FIRST...SO DAY SHIFT WILL NEED TO RE-ASSESS THE POTENTIAL FOR A WATCH THEN. STILL...00Z KSHV RAOB SHOWED AMS WELL ON ITS WAY TO SATURATION...AND FCST SOUNDINGS SHOW PWATS MAXING OUT AT AROUND 2.7IN IN NW LA LATE TONIGHT...SO WE/LL CONTINUE MENTIONING HEAVY RAINFALL IN THE GRIDS THRU TUESDAY MORNING WHEN SECOND PROGGED MCS EXITS. OTHERWISE...WEDNESDAY STILL LOOKS DRY...SAME FOR MAYBE SOME LINGERING ACTIVITY TO THE SOUTH ON RESIDUAL BOUNDARIES. THURSDAY...LARGE TROUGH BEGINS DIGGING INTO THE SOUTHERN PLAINS...W/SUBTLE SHORTWAVES PRECEDING IT...AND PUSHES A FRONT THRU THE AREA LATE FRIDAY/EARLY SATURDAY. FCST SOUNDINGS/SHEAR PROGS ALONG THE FRONT SUGGEST FRIDAY NIGHT COULD SEE A FEW SEVERE STORMS...BUT THAT CAN BE FURTHER ASSESSED AS THE WEEK PROGRESSES. OTHERWISE...TEMPS WILL BE TRICKY AGAIN TODAY...BUT THE LOWER SIDE OF GUIDANCE LOOKS REASONABLE THRU WEDNESDAY...W/MAYBE A BRIEF WARMUP THURSDAY BEFORE INCOMING TROUGH/FRONT TAKES TEMPS BACK BELOW NORMAL FOR FRIDAY AND THE WEEKEND. && .AVIATION... NW FLOW ALOFT ALLOWING CONVECTIVE SYSTEMS TO ROLL INTO AREA. SFC FRONTAL BOUNDARY OVER AREA NEAR I 20. S WINDS S OF FRONT...E WINDS N OF FRONT. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH 12/06Z. EXPECT MVFR CONDITIONS WITH MORNING PRECIP...PROBABLY VFR DURING MIDDAY THROUGH EVENING PRECIP. ALSO THIS MORNING WILL SEE PATCHY IFR CIGS. PRECIP AREA ATTM MAINLY N OF A LINE FROM CLARKSVILLE TX TO SHV TO AEX. THIS PRECIP AREA WILL GRADUALLY PUSH SOUTHWARD THROUGH THE DAY. /17/ && .PRELIMINARY POINT TEMPS/POPS... SHV 83 73 86 71 90 / 100 60 80 0 10 MLU 80 71 82 69 91 / 100 60 90 30 10 DEQ 80 70 88 65 90 / 100 60 40 0 0 TXK 80 71 87 69 90 / 100 70 60 0 0 ELD 78 70 84 65 87 / 100 80 70 0 0 TYR 87 75 88 71 89 / 60 60 50 0 0 GGG 87 74 86 69 88 / 70 60 60 0 0 LFK 92 75 88 73 89 / 60 60 70 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/44
Hazardous weather outlook, Aug 11, 6:00 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT MON AUG 11 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT MON AUG 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST AND DEEP EAST TEXAS...AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WILL BE LIKELY TODAY AND TONIGHT. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY HEAVY RAINFALL AND FREQUENT LIGHTNING. SOME LOCATIONS IN SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTH CENTRAL LOUISIANA COULD RECIEVE 3 TO 4 INCHES OF RAINFALL BY TUESDAY MORNING...WILL ISOLATED AMOUNTS OF 5 INCHES. HEAVY RAINFALL MAY AT TIMES LEAD TO PONDING ON ROADWAYS. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE TO THE SOUTHEAST THROUGH THE SOUTHERN PLAINS TUESDAY. AS A RESULT... THUNDERSTORMS WILL REMAIN LIKELY AT TIMES TUESDAY...BEFORE TAPERING OFF TUESDAY EVENING. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING AND VERY HEAVY RAINFALL. BY TUESDAY...SOILS MAY BE SATURATED ENOUGH TO RESULT IN A FLASH FLOOD THREAT FROM ANY ADDITIONAL RAINFALL...ESPECIALLY IN SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTH CENTRAL LOUISIANA. HEAVY RAINFALL MAY LEAD TO PONDING ON ROADWAYS AT TIMES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. 44
In the hours before
Local storm report, Aug 11, 6:59 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
659 AM CDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HEAVY RAIN 2 WNW MONROE 32.52N 92.12W
08/11/2008 M5.25 INCH OUACHITA LA TRAINED SPOTTER
OCCURRED IN PAST 6 HOURS. FLOODING LOCALIZED TO BACKED-UP
STORM SEWERS AND YARD FLOODING.
&&
JDLocal storm report, Aug 11, 7:00 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 AM CDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM FLASH FLOOD MONROE 32.51N 92.08W
08/11/2008 OUACHITA LA LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS NUMEROUS ROADWAYS FLOODED.
&&
JDLocal storm report, Aug 11, 7:44 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 AM CDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM FLASH FLOOD MAGNOLIA 33.27N 93.24W
08/11/2008 COLUMBIA AR LAW ENFORCEMENT
FLOODING OCCURRING IN MAGNOLIA AND NEARBY COMMUNITIES.
0715 AM FLASH FLOOD MAGNOLIA 33.27N 93.24W
08/11/2008 COLUMBIA AR BROADCAST MEDIA
VIEWER REPORTING HEAVY RAIN AND FLASH FLOODING.
&&
17The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:22 PM CDT | Areal Flood Advisory | SHV | Bowie | 113 min |
| Aug 11, 2:27 PM CDT | Special Weather Statement | SHV | Camp, Wood | 63 min |
| Aug 11, 4:49 AM CDT | Flash Flood Warning | SHV | Caldwell, Ouachita | 3 hr |
| Aug 11, 6:42 AM CDT | Flash Flood Warning | SHV | Caldwell, Ouachita | 3 hr |
| Aug 11, 7:16 AM CDT | Flash Flood Warning | SHV | Claiborne | 3 hr |
| Aug 11, 7:36 AM CDT | Flash Flood Warning | SHV | Claiborne, Lincoln, Ouachita, Union | 3 hr |
| Aug 11, 9:44 AM CDT | Flash Flood Warning | SHV | Ouachita | 3 hr |
| Aug 11, 1:56 PM CDT | Special Weather Statement | SHV | Webster | 64 min |
| Aug 11, 2:31 PM CDT | Special Weather Statement | SHV | Claiborne | 59 min |
| Aug 11, 3:16 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Webster | 59 min |
| Aug 11, 4:03 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 57 min |
| Aug 11, 5:00 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Winn | 60 min |
| Aug 11, 5:52 PM CDT | Special Weather Statement | SHV | Winn | 53 min |
| Aug 11, 6:43 PM CDT | Special Weather Statement | SHV | LaSalle | 62 min |
Nearby
Flash Flood Watches in Louisiana, 2008Flash Flood Watches in Texas, 2008Flash Flood Watches in Arkansas, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.